MAUDE Adverse Event Report: Depuy Spine Inc ROD CUTTER 3.5 AND 4.0 RODS; INSTRUMENT, CUTTING, ORTHOPEDIC

Depuy Spine Inc ROD CUTTER 3.5 AND 4.0 RODS; INSTRUMENT, CUTTING, ORTHOPEDIC
Catalog Number 202000135
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: the product was returned to depuy synthes for evaluation, and an investigation was conducted in accordance with depuy synthes procedures.Visual inspection of the returned device found one of the functional jaw was broken.Broken fragment remained attached by the screw.No other anomalies were noted over the surface of the broken area nor the device.The reported complaint was confirmed based on the evaluation results.The investigation traced the potential cause to a component failure that was caused by exposure to unintended forces.Properly handling and attention to the approved use of the device diminishes the risk of failure.It has been determined that no corrective or preventive actions are proposed.There is no indication that a design or manufacturing issue caused the reported condition.As part of depuy synthes quality processes, all devices are manufactured, inspected, and released in accordance with approved specifications.Additional monitoring for potential safety signals is conducted through complaint trend analysis as part of post-market safety surveillance activities.Device history review
=
> a review of the receiving inspection (ri) for rod cutter 3.5 and 4.0 rods was conducted identifying that lot number gs676415 released in four batch.¿ batch1: lot qty of (b)(4) units are released on aug 11, 2020 with no discrepancies ¿ batch2: lot qty of (b)(4) units were released on sep 8, 2020 with no discrepancies.¿ batch3: lot qty of (b)(4) units were released on sep 9, 2020 with no discrepancies.¿ batch4: lot qty of (b)(4) units were released on oct 14, 2020 with no discrepancies.Supplier: (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ROD CUTTER 3.5 AND 4.0 RODS
Common Device Name
INSTRUMENT, CUTTING, ORTHOPEDIC
Manufacturer (Section D)
Depuy Spine Inc
325 paramount drive
raynham MA 02767
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
+1(908)386-3534
MDR Report Key50675190
Report Number1526439-2026-01405
Device Sequence Number13349501
Product Code HTZ
UDI-Device Identifier10705034530536
UDI-Public(01)10705034530536(10)GS676415
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
Exempt
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number202000135
Device Lot NumberGS676415
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/29/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/13/2026
Supplement Date Received by Manufacturer09/25/2026
09/29/2026
Initial Report FDA Received Date09/08/2026
Supplement Report FDA Received Date09/28/2026
10/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/11/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown